Covering and independence in triangle structures

Paul Erdös, Tibor Gallai, Zsolt Tuza

Research output: Contribution to journalArticle

8 Citations (Scopus)


Let G be a graph in which each edge is contained in at least one triangle (complete subgraph on three vertices). We investigate relationships between the smallest cardinality of an edge set containing at least i edges of each triangle and the largest cardinality of an edge set containing at most j edges of each triangle (i, j ∈ {1, 2}), and also compare those invariants with the numbers of vertices and edges in G. Several open problems are raised in the concluding section.

Original languageEnglish
Pages (from-to)89-101
Number of pages13
JournalDiscrete Mathematics
Issue number1-3
Publication statusPublished - Apr 6 1996


ASJC Scopus subject areas

  • Theoretical Computer Science
  • Discrete Mathematics and Combinatorics

Cite this